Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

antidepressant=more palpitations?

HI,
I had an ablation in august and the dr felt it was successful.  I have had some skipped beats but not alot.  The last week I have had many in an hour.  I recently started a pretty hefty dose of Lexapro and am wondering if this could be the cause of the skipped beats?  The good news is my dr has me on a 21 day Lifewatch monitor and so they are getting recorded.  I keep thinking the monitoring company would be calling me if these are anything to worry about.  Any input?  Thanks! Sheila
4 Responses
343765 tn?1202526132
Well I had Ablation 5 years ago and I also was put on Lexapro.... I was so traumatized by the whole ordeal he felt that it would help me relax. WRONG!!!!!!!!!!!!!! I took the things for 2 years and had constant PAC's and PVC's and wore the monitor. I worked at an eye doctors when I mentioned it to  him. He got his Medical books out and started reading up on it and discovered that Lexapro had severe side effects and one being irregular heartbeats and Abnormal EKG's. Needless to say I decided I was going to quit taking them and weaned myself off of them little by little so I wouldn't have serious side effects and with the Lexapro going out of my system the skipped beats disappeared with it. I have been PAC and PVC free until about 3 months ago when it came back with a vengence. My doctor wants me to take Efferox XR but I decided not to. I think that it really irritates it. My heart had many PAC's and PVC's after my ablation. Finally after about 3 months or so it stopped and I felt the best I have ever felt. I know that foods I eat bring them on and caffeine. Stress has been ruling my life for months now which I contribute my return of the aggravating things. Keep your head up and try to talk to your Doctor about a Beta Blocker, and a Xanax. I take both which in most cases seem to make mine subside. Good luck. Throw those Lexapro away after you have properly weaned yourself from them. That is just my opinion. I know what they did to me. I will be praying for you.
Avatar universal
HI,
Thanks for your advice.  I also have had much stress in the past several weeks and wondering if that along with the lexapro is causing this to happen.  I am going to call the dr monday and see about getting off these things.
thanks again ,
sheila
Avatar universal
Lexapro can stimulate the whole nervous system including the heart.  I took it for years and had palpitaitons, increased anxiety, agitation and a raised heart rate.  You could try taking Inderal to slow your heart down, if your blood preasure is not low to begin with.  Otherwise you could look into Paxil instead of the Lexapro.  I switched and it's much less stimulating than the Lexapro.  
Avatar universal
I am currently on week 3 of taking my prozac, I am ready to jump out of my skin and am super stressed right now, so they put me on it for anti-anxiety and sure enough, my heart stuff is more active.  I kind of wonder after reading all this.  Anyone know anything about Prozac's effect on these things (PVC/PAC's)?
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.